Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 221, NWS Indianapolis, IN

June 15, 2017Bartholomew County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 15, 2017, 11:01 PM EDT for Bartholomew County, Indiana. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 11:01 PM EDT (03:01 UTC)
Expired
Jun 16, 2017, 8:00 PM EDT
In force
21 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Bartholomew County, IN

The radar

The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flatrock River at Columbus (FLCI3). The gauge peaked at 11.18 ft at Jun 16, 2017, 1:00 AM EDT.

actionminormoderate5101506/1606/1706/18
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03363900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

031 
WGUS43 KIND 160301
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1101 PM EDT Thu Jun 15 2017

...The National Weather Service in Indianapolis has issued a Flood 
Warning for a portion of the following river in central Indiana...

  Flatrock River...

.Lowland flooding is developing along Flatrock River in central 
Indiana. Flooding is expected to be brief, ending on Friday.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.


INC005-160401-
/O.NEW.KIND.FL.W.0221.170616T0301Z-170617T0000Z/
/FLCI3.1.ER.170616T0148Z.170616T1200Z.170616T1800Z.NO/
1101 PM EDT Thu Jun 15 2017

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Flatrock River near Columbus.
* until Friday evening.
* At 10:30 PM Thursday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.5 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  early afternoon.
* At 12.0 feet...On April 6, 2011 after reaching 13 feet...Noblitt 
  Park...CR 400N and Owens Bend Park remained flooded.

&&

LAT...LON 3934 8583 3926 8588 3921 8592 3920 8595
      3927 8593 3935 8589             

$$
2 follow-up statements
286 
WGUS83 KIND 160305
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1105 PM EDT Thu Jun 15 2017

...A Flood Warning continues for portions of the following rivers
and creeks in Indiana...

  East Fork White River...Flatrock River...Muscatatuck River...Wabash 
  River...White River...Youngs Creek...


.Flooding has returned to portions of central Indiana. Parts of
central Indiana received 2 to more than 6 inches of rain since
Tuesday morning.  High water along some small streams will approach
levels seen in May.  Flood levels along rivers will be lower than
those experienced last month.  Flooding will persist up to 4 days.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-170305-
/O.EXT.KIND.FL.W.0210.000000T0000Z-170618T2327Z/
/SERI3.1.ER.170615T1651Z.170616T1200Z.170618T1127Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The East Fork White River at Seymour.
* until Sunday evening.
* At 9:45 PM Thursday the stage was 15.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.7 feet by 
  tomorrow morning. The river will fall below flood stage Sunday 
  morning.
* At 15.6 feet...Jackson County Sheriff's reported following roads 
  closed when the river experienced a minor rise after the Great June
  2008 flood:  SR 235 east of Medora to Covered Bridge, CR 300N east 
  of Honeytown to Shieldstown, CR 225W between CR 300N and Slab Road 
  River Bridge, CR 410W from US 50 to Vallonia, Newford Road, west 
  from Vehslage Road to the 5000 block east, CR 400E from Newford 
  Road south to Shieldstown, CR 150 E from CR 3000N to CR 4000N, CR 
  100E from CR 3000N to CR 4000N and CR 700E by CR 800N.

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587             

$$

INC005-170000-
/O.CON.KIND.FL.W.0221.000000T0000Z-170617T0000Z/
/FLCI3.1.ER.170616T0148Z.170616T1200Z.170616T1800Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The Flatrock River near Columbus.
* until Friday evening.
* At 10:30 PM Thursday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.5 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  early afternoon.
* At 12.0 feet...On April 6, 2011 after reaching 13 feet...Noblitt 
  Park...CR 400N and Owens Bend Park remained flooded.

&&

LAT...LON 3934 8583 3926 8588 3921 8592 3920 8595
      3927 8593 3935 8589             

$$

INC081-161406-
/O.EXT.KIND.FL.W.0212.000000T0000Z-170616T1406Z/
/AMTI3.1.ER.170615T1022Z.170616T0215Z.170616T0806Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The Youngs Creek at Amity.
* until Friday morning.
* At 10:15 PM Thursday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.
* At 7.0 feet...Youngs Creek at flood stage.  Most low areas along 
  creek are flooded.   Approaches to CR 400S bridge over Youngs Creek
  begin to flood.

&&

LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
      3942 8602 3945 8605             

$$

INC071-093-175-170304-
/O.CON.KIND.FL.W.0218.170618T0046Z-170619T1402Z/
/WHLI3.1.ER.170618T0046Z.170618T1200Z.170619T0802Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* from Saturday evening to Monday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.5 
  feet Sunday morning.
* At 18.0 feet...Floods area in a few low spots and woodland areas 
  along the river.  Residential property is not directly at this 
  point.  

&&

LAT...LON 3874 8591 3873 8605 3876 8618 3880 8615
      3878 8603 3878 8591             

$$

ILC185-INC027-051-083-125-170304-
/O.CON.KIND.FL.W.0215.170620T0859Z-170621T1800Z/
/PTRI3.1.ER.170620T0859Z.170620T1800Z.170621T0600Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The White River at Petersburg.
* from late Monday night to Wednesday afternoon.
* At 10:30 PM Thursday the stage was 7.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue 
  to rise to near 16.2 feet by Tuesday early afternoon.  The river 
  will fall below flood stage by early Wednesday morning.
* At 16.0 feet...Flooding affects agricultural lands.

&&

LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723   

$$

ILC185-INC051-083-170304-
/O.CON.KIND.FL.W.0216.170620T1930Z-170622T1600Z/
/HAZI3.1.ER.170620T1930Z.170621T1200Z.170622T0400Z.NO/
1005 PM CDT Thu Jun 15 2017

The Flood Warning continues for
  The White River at Hazleton.
* from Tuesday afternoon to Thursday June 22.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.7 
  feet Wednesday morning.
* At 17.0 feet...Lowest reading available from the Hazleton Staff 
  Gage.  Since the 1930s the White River has moved from the "old 
  wellhouse" to several hundred yards from the "old wellhouse".  The 
  river returns to the "old wellhouse" around 17 to 17.5 feet.

&&

LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
      3852 8755 3854 8744             

$$

INC045-121-157-165-171-170304-
/O.CON.KIND.FL.W.0207.000000T0000Z-170618T0300Z/
/LAFI3.1.ER.170615T1105Z.170616T0600Z.170617T1500Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The Wabash River at Lafayette.
* until Saturday evening.
* At 10:31 PM Thursday the stage was 13.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.0 feet by 
  after midnight tomorrow. The river will fall below flood stage late
  Saturday morning.
* At 14.0 feet...Lowland flooding is in progress.  High water affects 
  river cabins near North 9th Street.  Low county roads are nearly 
  impassable.  Tapawingo Park in West Lafayette begins to flood.

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673             

$$

INC045-121-165-171-170304-
/O.CON.KIND.FL.W.0208.000000T0000Z-170618T1500Z/
/CVGI3.1.ER.170615T2130Z.170616T1800Z.170618T0300Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The Wabash River at Covington.
* until Sunday morning.
* At 10:45 PM Thursday the stage was 16.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Saturday before midnight.
* At 20.0 feet...A few county roads begin to flood.  Higher 
  bottomlands begin to flood.  The first cottage upstream from U.S. 
  136 bridge may become isolated by high water.

&&

LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
      4020 8747 4040 8709             

$$

INC121-165-167-170304-
/O.CON.KIND.FL.W.0209.000000T0000Z-170619T0000Z/
/MTZI3.1.ER.170616T0150Z.170617T1200Z.170618T1200Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The Wabash River at Montezuma.
* until Sunday evening.
* At 10:45 PM Thursday the stage was 14.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.4 feet by 
  Saturday morning. The river will fall below flood stage Sunday 
  morning.
* At 18.0 feet...Montezuma agricultural levee is overtopped.  Fourteen
  hundred acres of low bottomlands flood.

&&

LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
      3985 8741 3997 8745             

$$

ILC023-033-INC153-167-170304-
/O.CON.KIND.FL.W.0219.170617T1200Z-170619T1200Z/
/HUFI3.1.ER.170617T1200Z.170618T0600Z.170619T0000Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The Wabash River at Terre Haute.
* from Saturday morning to Monday morning.
* At 10:00 PM Thursday the stage was 11.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 14.5 feet by early Sunday morning.  The river will 
  fall below flood stage by Sunday evening.
* At 14.0 feet...Flood waters begin to enter the two breaks in the 
  Honey Creek Levee maintained by the Honey Creek Levee Association.
  These two breaks occurred during the April 2013 flood.

&&

LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
      3945 8747 3960 8741             

$$

ILC033-101-INC083-153-170304-
/O.CON.KIND.FL.W.0217.170617T0859Z-170620T0440Z/
/HUTI2.1.ER.170617T0859Z.170618T1800Z.170619T1640Z.NO/
1005 PM CDT Thu Jun 15 2017

The Flood Warning continues for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* from late Friday night to late Monday night.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.7 
  feet Sunday early afternoon.
* At 16.0 feet...Old Darwin Road and a few low rural roads between 
  York and Hutsonville, Illinois begin to flood.  Agricultural 
  flooding begins along portions of the river.

&&

LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
      3922 8762 3932 8763             

$$

ILC033-101-INC083-153-170304-
/O.CON.KIND.FL.W.0220.170617T1800Z-170620T1012Z/
/RVTI3.1.ER.170617T1800Z.170619T1200Z.170619T2212Z.NO/
1105 PM EDT Thu Jun 15 2017

The Flood Warning continues for
  The Wabash River at Riverton.
* from Saturday afternoon to Tuesday morning.
* At 10:00 PM Thursday the stage was 12.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday early afternoon and 
  continue to rise to near 15.8 feet by Monday morning.  The river 
  will fall below flood stage by Monday evening.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  Slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
      3898 8759 3913 8767             

$$
800 
WGUS83 KIND 161456
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1056 AM EDT Fri Jun 16 2017

...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...

  Flatrock River...White River...


.The Flatrock River and White River... has fallen 
below flood stage in.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



ILC185-INC027-051-083-125-161526-
/O.CAN.KIND.FL.W.0215.000000T0000Z-170621T1800Z/
/PTRI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1056 AM EDT Fri Jun 16 2017

The Flood Warning is cancelled for
  The White River at Petersburg.
* At 10:30 AM Friday the stage was 7.6 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 14.2 feet 
  Tuesday early afternoon.


&&

LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723   

$$

INC005-161526-
/O.CAN.KIND.FL.W.0221.000000T0000Z-170617T0000Z/
/FLCI3.1.ER.170616T0148Z.170616T0445Z.170616T0647Z.NO/
1056 AM EDT Fri Jun 16 2017

The Flood Warning is cancelled for
  The Flatrock River near Columbus.
* At 10:30 AM Friday the stage was 8.2 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at  2:47 AM Friday.
* Forecast...The river will continue to fall to 6.0 feet by tomorrow 
  morning.


&&

LAT...LON 3934 8583 3926 8588 3921 8592 3920 8595
      3927 8593 3935 8589             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 15, 10:23 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 15, 10:23 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1023 PM EDT Thu Jun 15 2017

.UPDATE...
Aviation section updated

&&

.SYNOPSIS...
Issued at 312 PM EDT Thu Jun 15 2017

A weak upper disturbance may bring isolated storms to eastern
sections early this evening.  Otherwise...A high pressure ridge will
persist across the southeast U.S.  An approaching cold front will
bring increasing chance of Thunderstorms late Friday through the
weekend as it moves towards central Indiana.

This front will move on to the southeast early next week and dry and
slightly cooler weather will occur Monday and Tuesday.   Low chances
of thunderstorms along with warmer temperatures will return by the
middle of next week.

&&

.NEAR TERM /Overnight/...

Issued at 942 PM EDT Thu Jun 15 2017

Surface analysis this evening shows a broad Ridge of High pressure
over Indiana...stretching from the deep to to Michigan. GOESR
shows high cloud streaming across the southeast half of the state
within the flow aloft.

Minimal temperature advection is expected through the night and
skies should be mainly clear or mostly clear. With light
winds....expect cooling at or near dew point temps by morning.
No significant changes to the ongoing forecast. Just minor tweaks
to temp grids based upon observational trends.

&&

.SHORT TERM.../Friday through Sunday/
Issued at 312 PM EDT Thu Jun 15 2017

Models are in general agreement and went with a blend in most cases.

Friday will start out dry...but an upper disturbance moving across
the Mississippi valley may bring low chances of thunderstorms to all
but far southeast sections by late Friday.   Models indicate a high
pressure ridge across the southeast U.S. while a moist southerly
flow pushes north across the Mississippi valley into the great
lakes.

An area of low pressure will move to Iowa by Saturday and into the
Great lakes by Sunday as trailing cold front pushes southeast across
central Indiana.   Expect a gradual increase in thunderstorm chances
over the weekend and with Sunday being the wettest day especially
south.

Highs will be in the upper 80s to around 90 Friday and Saturday and
80 to 85 Sunday.   Lows will be in the upper 60s to near 70 Friday
night and lower 70s Saturday night.  In most cases stayed close to
model initialized numbers.

&&

.LONG TERM /Sunday night through Thursday/...

Issued at 236 PM EDT Thu Jun 15 2017

The long term starts with precipitation coming to an end across the
area as a front moves off to the east. Thus early Sunday night will
keep a slight chance to low chance pop in the southeastern/eastern
counties. Late Sunday night high pressure starts to build in and
brings dry weather and slightly cooler temperatures with it. The
high will slide across the area Monday into tuesday and keep these
dry conditions with more average temperatures across the area for
this time of year.

Tuesday night through Thursday there are small chances for
thunderstorms for parts of the area in the forecast. This is really
a broadbrush as models are showing weak upper waves moving through a
more progressive pattern as the ridge over the area flattens. In
such a pattern, the timing of the waves and ridge suppression will
be important to the timing of PoPs, and there is too much
uncertainty to get specific with that this far out in time.
Temperatures will warm with time as heights increase over the area
even with the ridge suppression.

&&

.AVIATION /Discussion for the 160300Z TAFs/...

VFR Conditions will continue. Surface ridge of high pressure
remains across the region. No significant changes.

Previous Discussion below

/Discussion for the 160000Z TAFs/...

Issued at 653 PM EDT Thu Jun 15 2017

VFR Conditions are expected this TAF period.

GOESR shows Mid cloud over eastern Indiana drifting east as weak
high pressure over the central Mississippi river valley arrives in
the region. Forecast soundings and time heights remain dry...thus
only some sct high cloud will be expected.

CONSHORT fails to develop CU on Friday despite forecast soundings
suggesting achieve able convective temps in the afternoon. Will
hold off any mention for now...but this could be a change in the
next 1-2 issuances.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...PUMA
SHORT TERM...JH
LONG TERM....CP
AVIATION...JP
Hazardous weather outlook, Jun 15, 7:47 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
747 PM EDT Thu Jun 15 2017

INZ021-028>031-035>049-051>057-060>065-067>072-170000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
747 PM EDT Thu Jun 15 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: Weak high pressure will provide a break from recent
unsettled weather for tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: There is a chance of thunderstorms at times through the
weekend. Severe storms are possible late Saturday into Sunday. Large
hail and damaging winds will be the main threats. Any storm is
capable of producing gusty winds, brief heavy rain and cloud to
ground lightning.

Discussion: Very warm, humid and unstable air will interact with
numerous upper disturbances and also with a cold front late in the
weekend. The result will be scattered to numerous thunderstorms at
times through Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible late in the weekend.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:44 PM EDTSpecial Weather StatementINDTippecanoe31 min
Jun 16, 5:45 PM EDTSpecial Weather StatementINDFountain30 min
Jun 16, 6:17 PM EDTSpecial Weather StatementINDTippecanoe28 min
Jun 16, 6:28 PM EDTSpecial Weather StatementINDFountain47 min
Jun 16, 6:46 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke44 min
Jun 16, 6:57 PM EDTSpecial Weather StatementINDTippecanoe33 min
Jun 16, 7:30 PM EDTSpecial Weather StatementINDParke30 min

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.